Oklahoma, 2015

Hail and Damaging Wind in Oklahoma, March 26, 2015

March 26, 2015 · NWS TSA · 2 events in 1 county or zone

Thunderstorms developed during the early afternoon hours along a cold front that was moving through the region. The strongest storms produced hail up to penny size and damaging wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Thunderstorms developed during the early afternoon hours along a cold front that was moving through the region. The strongest storms produced hail up to penny size and damaging wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 26, 11:26 AM CST, 20 minutes earlier.

Area forecast discussion, Mar 26, 11:26 AM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1226 PM CDT THU MAR 26 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD.

&&

.PREV DISCUSSION... /ISSUED 1151 AM CDT THU MAR 26 2015/

DISCUSSION...
CLOUDS ARE CLEARING FROM WEST TO EAST ACROSS THE AREA. HAVE
REMOVED POPS FOR TODAY AND ALSO MADE A FEW OTHER MONOR ADJUSTMENTS
TO FIRST PERIOD ELEMENTS.

UPDATE ON THE WAY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.

&&

AVIATION...05
Hazardous weather outlook, Mar 26, 3:51 AM CST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
451 AM CDT THU MAR 26 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
451 AM CDT THU MAR 26 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
STRONG AND GUSTY NORTHERLY WINDS WILL CONTINUE THROUGH THE DAY
TODAY IN THE WAKE OF A DEPARTING UPPER SYSTEM. AREAS OF EASTERN
OKLAHOMA THAT GOT LITTLE OR NO RAINFALL YESTERDAY WILL BE
SUSCEPTIBLE TO A LIMITED WILDFIRE DANGER TODAY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY AND SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY AND WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
WARM AND TRANQUIL WEATHER WILL PREVAIL AHEAD OF THE NEXT COLD
FRONT... WHICH IS EXPECTED LATE SUNDAY. THUNDERSTORMS WILL BE
POSSIBLE IN CONJUNCTION WITH PASSAGE OF THE FRONT... HOWEVER
SIGNIFICANT SEVERE WEATHER IS NOT EXPECTED. ANOTHER FRONT IS
EXPECTED TO ENTER THE REGION TUESDAY... INCREASING THUNDERSTORM
CHANCES AGAIN TUESDAY INTO WEDNESDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Mar 26, 7:40 AM CST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TULSA OK
840 AM CDT THU MAR 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             ROLAND                  35.42N 94.51W
03/25/2015  E1.00 INCH       SEQUOYAH           OK   PUBLIC

0327 PM     HAIL             CHRISTIE                35.96N 94.69W
03/25/2015  E1.00 INCH       ADAIR              OK   AMATEUR RADIO

            NICKEL TO QUARTER SIZE HAIL COVERING U.S. HIGHWAY 62.

0352 PM     HAIL             OILTON                  36.08N 96.58W
03/25/2015  E1.00 INCH       CREEK              OK   BROADCAST MEDIA

            NICKEL TO QUARTER SIZE HAIL...PER VIDEO.

0355 PM     HAIL             WATTS                   36.11N 94.57W
03/25/2015  E1.00 INCH       ADAIR              OK   EMERGENCY MNGR

0419 PM     HAIL             1 W KELLYVILLE          35.94N 96.23W
03/25/2015  E1.00 INCH       CREEK              OK   PUBLIC

0435 PM     HAIL             ELM SPRINGS             36.21N 94.23W
03/25/2015  E1.50 INCH       WASHINGTON         AR   BROADCAST MEDIA

0441 PM     HAIL             SAPULPA                 36.00N 96.11W
03/25/2015  E1.75 INCH       CREEK              OK   BROADCAST MEDIA

0441 PM     HAIL             1 E ELM SPRINGS         36.21N 94.22W
03/25/2015  E1.00 INCH       WASHINGTON         AR   PUBLIC

0441 PM     HAIL             JENNINGS                36.18N 96.57W
03/25/2015  E1.75 INCH       PAWNEE             OK   BROADCAST MEDIA

0443 PM     HAIL             6 SW TULSA              36.07N 96.00W
03/25/2015  E1.00 INCH       TULSA              OK   PUBLIC

0450 PM     HAIL             3 S LOWELL              36.21N 94.13W
03/25/2015  E1.50 INCH       BENTON             AR   BROADCAST MEDIA

            1.5 INCH HAIL IN BETHEL HEIGHTS.

0450 PM     HAIL             LOWELL                  36.26N 94.13W
03/25/2015  E1.75 INCH       BENTON             AR   PUBLIC

0450 PM     HAIL             4 SE SAND SPRINGS       36.10N 96.06W
03/25/2015  E1.25 INCH       TULSA              OK   TRAINED SPOTTER

0450 PM     TSTM WND DMG     2 S LOWELL              36.23N 94.13W
03/25/2015                   BENTON             AR   AMATEUR RADIO

            TREES SNAPPED AND UPROOTED AT BETHEL HEIGHTS.

0452 PM     HAIL             LOWELL                  36.26N 94.13W
03/25/2015  E1.50 INCH       BENTON             AR   PUBLIC

0458 PM     HAIL             3 S TULSA               36.09N 95.92W
03/25/2015  E0.75 INCH       TULSA              OK   TRAINED SPOTTER

0501 PM     HAIL             ROGERS                  36.33N 94.12W
03/25/2015  E0.88 INCH       BENTON             AR   PUBLIC

0505 PM     HAIL             1 E ELM SPRINGS         36.21N 94.22W
03/25/2015  E0.50 INCH       WASHINGTON         AR   PUBLIC

0515 PM     TORNADO          WAR EAGLE               36.27N 93.94W
03/25/2015                   BENTON             AR   TRAINED SPOTTER

            PROBABLE RAIN WRAPPED TORNADO. TREE DAMAGE.

0530 PM     HAIL             4 SE WESTPORT           36.18N 96.27W
03/25/2015  E2.50 INCH       PAWNEE             OK   TRAINED SPOTTER

0530 PM     TORNADO          2 N CLIFTY              36.27N 93.80W
03/25/2015                   MADISON            AR   TRAINED SPOTTER

0530 PM     TSTM WND GST     4 SE WESTPORT           36.18N 96.27W
03/25/2015  E80.00 MPH       PAWNEE             OK   TRAINED SPOTTER

0533 PM     TSTM WND DMG     7 N FORUM               36.28N 93.71W
03/25/2015                   MADISON            AR   BROADCAST MEDIA

            LARGE TREES UPROOTED NEAR JUNCTION OF HIGHWAYS 12 AND 23.
            POSSIBLE TORNADO.

0534 PM     TORNADO          4 W SAND SPRINGS        36.14N 96.18W
03/25/2015                   TULSA              OK   TRAINED SPOTTER

            *** 1 FATAL *** EXTENSIVE DAMAGE IN MOBILE HOME PARK NEAR
            HIGHWAY 51 AND 145 WEST AVENUE.

0535 PM     HAIL             ROGERS                  36.33N 94.12W
03/25/2015  E2.50 INCH       BENTON             AR   FIRE DEPT/RESCUE

            GOLF BALL TO TENNIS BALL SIZE HAIL AT ROCKY BRANCH.

0538 PM     TORNADO          SAND SPRINGS            36.14N 96.11W
03/25/2015                   TULSA              OK   TRAINED SPOTTER

            DONUT SHOP DESTROYED AT HIGHWAY 97.

0547 PM     TORNADO          2 S BERRYVILLE          36.34N 93.57W
03/25/2015                   CARROLL            AR   TRAINED SPOTTER

            RAIN WRAPPED TORNADO

0612 PM     HAIL             TULSA                   36.13N 95.92W
03/25/2015  E4.25 INCH       TULSA              OK   AMATEUR RADIO

            SOFTBALL HAIL AT CAHNDLER PARK.

0615 PM     HAIL             2 SE SAND SPRINGS       36.12N 96.08W
03/25/2015  E1.75 INCH       TULSA              OK   TRAINED SPOTTER

            GOLF BALL SIZE HAIL AT BERRYVILLE.

0630 PM     TSTM WND DMG     TULSA                   36.13N 95.92W
03/25/2015                   TULSA              OK   BROADCAST MEDIA

            LARGE TREE UPROOTED AT 15TH AND LOUISVILLE.

0630 PM     HAIL             TULSA                   36.13N 95.92W
03/25/2015  E1.25 INCH       TULSA              OK   PUBLIC

            21ST AND YALE.

0630 PM     TSTM WND DMG     TULSA                   36.13N 95.92W
03/25/2015                   TULSA              OK   NWS EMPLOYEE

            GLASS DOOR SHATTERED ON 1ST FLOOR OF BUILDING HOUSING WFO
            TULSA.

0656 PM     TORNADO          INOLA                   36.15N 95.51W
03/25/2015                   ROGERS             OK   TRAINED SPOTTER

0723 PM     TORNADO          1 N PEGGS               36.10N 95.10W
03/25/2015                   CHEROKEE           OK   TRAINED SPOTTER

            FENCES BLOWN DOWN

0725 PM     HAIL             LOCUST GROVE            36.20N 95.17W
03/25/2015  E1.75 INCH       MAYES              OK   PUBLIC

0725 PM     TSTM WND DMG     LOCUST GROVE            36.20N 95.17W
03/25/2015                   MAYES              OK   EMERGENCY MNGR

            TWO POWER POLES AND SOME TREES DOWN.

0755 PM     HAIL             OAKS                    36.17N 94.85W
03/25/2015  E1.50 INCH       DELAWARE           OK   PUBLIC

0815 PM     HAIL             WATTS                   36.11N 94.57W
03/25/2015  E2.50 INCH       ADAIR              OK   PUBLIC

0820 PM     HAIL             SILOAM SPRINGS          36.19N 94.54W
03/25/2015  E1.25 INCH       BENTON             AR   PUBLIC

0825 PM     HAIL             TONTITOWN               36.18N 94.23W
03/25/2015  E1.00 INCH       WASHINGTON         AR   PUBLIC

0825 PM     HAIL             SILOAM SPRINGS          36.19N 94.54W
03/25/2015  E0.88 INCH       BENTON             AR   PUBLIC

0850 PM     TSTM WND DMG     STIDHAM                 35.37N 95.70W
03/25/2015                   MCINTOSH           OK   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN.

0850 PM     TSTM WND DMG     FAYETTEVILLE            36.06N 94.16W
03/25/2015                   WASHINGTON         AR   BROADCAST MEDIA

            TREE DOWN ON CAR ON SOUTH STREET.

0850 PM     HAIL             GREENLAND               35.99N 94.18W
03/25/2015  E1.00 INCH       WASHINGTON         AR   AMATEUR RADIO

1012 PM     HAIL             2 N COWLINGTON          35.30N 94.73W
03/25/2015  E1.25 INCH       LE FLORE           OK   EMERGENCY MNGR

            NEAR KERR DAM.

1012 PM     HAIL             COWLINGTON              35.28N 94.73W
03/25/2015  E0.88 INCH       LE FLORE           OK   EMERGENCY MNGR

1025 PM     HAIL             FORT SMITH              35.39N 94.40W
03/25/2015  E1.00 INCH       SEBASTIAN          AR   PUBLIC

1025 PM     TSTM WND GST     FORT SMITH              35.39N 94.40W
03/25/2015  E65.00 MPH       SEBASTIAN          AR   PUBLIC

1028 PM     HAIL             MCALESTER               34.93N 95.77W
03/25/2015  E1.75 INCH       PITTSBURG          OK   BROADCAST MEDIA

            NORTH SIDE OF TOWN.

1029 PM     TSTM WND GST     5 S FORT SMITH          35.31N 94.40W
03/25/2015  M72.00 MPH       SEBASTIAN          AR   EMERGENCY MNGR

            SOUTH OF FORT SMITH ON US HIGHWAY 71.

&&

SAA
Local storm report, Mar 26, 10:36 AM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1136 AM CDT THU MAR 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     2 N CLIFTY              36.27N 93.80W
03/25/2015                   MADISON            AR   EMERGENCY MNGR

            WIND DAMAGE FROM JUST EAST OF LOOKOUT...ALONG AND NEAR
            HWY 127...CROSSING HWY 23 NORTH OF CLIFTY. 5 POULTRY
            HOUSES AND OTHER OUTBUILDINGS DESTROYED OR DAMAGED. MAJOR
            ROOF DAMAGE TO A HOUSE OFF HWY 23 NEAR CARROLL COUNTY
            LINE. TIMES APPROXIMATE. POSSIBLE TORNADO PATH.

0545 PM     HAIL             1 S EUREKA SPRINGS      36.39N 93.74W
03/25/2015  E1.00 INCH       CARROLL            AR   PUBLIC

            QUARTER SIZE AND A FEW LARGER.

0550 PM     HAIL             2 NW EUREKA SPRINGS     36.42N 93.76W
03/25/2015  E1.00 INCH       CARROLL            AR   PUBLIC

0611 PM     HAIL             4 N TULSA               36.19N 95.92W
03/25/2015  E1.00 INCH       TULSA              OK   TRAINED SPOTTER

            REPORTED AT APACHE AND SHERIDAN.

0621 PM     HAIL             OAK GROVE               36.19N 94.19W
03/25/2015  E2.75 INCH       WASHINGTON         AR   EMERGENCY MNGR

            GOLF BALL TO BASEBALL HAIL.

0624 PM     HAIL             CATOOSA                 36.19N 95.75W
03/25/2015  E1.75 INCH       ROGERS             OK   LAW ENFORCEMENT

            CAUSE CONSIDERABLE DAMAGE TO AUTOS.

&&

SAA
Local storm report, Mar 26, 10:48 AM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1148 AM CDT THU MAR 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     HAIL             MAZIE                   36.11N 95.36W
03/25/2015  E0.25 INCH       MAYES              OK   AMATEUR RADIO

            QUARTER SIZE HAIL MAZIE AND HIGHWAY 69.

0730 PM     FLASH FLOOD      TULSA                   36.13N 95.92W
03/25/2015                   TULSA              OK   AMATEUR RADIO

            ESTIMATED 6 INCHES OF WATER COVERING BROKEN ARROW
            EXPRESSAY AT 15TH STREET.

0832 PM     HAIL             1 E SILOAM SPRINGS      36.19N 94.52W
03/25/2015  E1.75 INCH       BENTON             AR   FIRE DEPT/RESCUE

0838 PM     HAIL             SAVOY                   36.11N 94.33W
03/25/2015  E1.00 INCH       WASHINGTON         AR   AMATEUR RADIO

0959 PM     HAIL             5 W EUFAULA             35.29N 95.67W
03/25/2015  E1.00 INCH       MCINTOSH           OK   EMERGENCY MNGR

1028 PM     HAIL             POCOLA                  35.23N 94.48W
03/25/2015  E1.00 INCH       LE FLORE           OK   LAW ENFORCEMENT

&&

SAA

The radar

The Western Arkansas radar (KSRX), 103 km away, was scanning. The volume nearest the first event began at 17:41 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Pushmataha

When
March 26, 11:46 AM CST
Where
Pushmataha County, 3 mi W of Honobia
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.530, -95.003

Strong thunderstorm wind snapped large tree limbs.

Hail, Pushmataha

When
March 26, 11:46 AM CST
Where
Pushmataha County, 3 mi W of Honobia
Measured
0.75 in hail
Reported by
Public
Coordinates
34.530, -95.003

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, March 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 568114, 568115.